Arkansas, 2002Flash Flood in Arkansas, December 18 to 19, 2002
December 18 to 19, 2002 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 18, 9:53 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Dec 18, 9:53 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST WED DEC 18 2002
UPDATED ZONES TO EXTEND TORNADO WATCH UNTIL 3 AM FOR ALL BUT
NORTHWEST ZONES. SINCE ONLY A SMALL PORTION...ALONG LINE...
RECEIVING PCPN...LIKELY POPS WILL SUFFICE. IN NORTHWEST ZONES...
ONLY A SMALL CHANCE OF SHOWERS. FRONT HAS MOVED TO NEAR A TXK-
GGG-CRS LINE AND WILL MOVE LITTLE UNTIL UPPER LEVEL SUPPORT
KICKS IT EAST ON THURSDAY. NO CHANGES BEYOND FIRST PERIOD.
PREVIOUS NUMBERS...
SHV 57/71/39/63/35 7300
MLU 62/70/39/63/32 7600
TXK 53/70/37/62/34 7100
TYR 51/70/38/63/39 6000
LFK 57/71/39/66/40 7200
.SHV...NONE
14
Hazardous weather outlook, Dec 18, 12:00 PM CST, 11 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED DEC 18 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
FOUR STATES REGION FOR THIS AFTERNOON THROUGH TONIGHT.
WARM AND HUMID GULF AIR ACROSS THE REGION...AND A VIGOROUS STORM
SYSTEM SWINGING ACROSS TEXAS TODAY...WILL PROVIDE THE NECESSARY
INGREDIENTS TO PRODUCE SEVERE WEATHER TODAY AND TONIGHT. INSTABILITY
PARAMETERS AND VERTICAL WIND PROFILES SUGGEST NOT ONLY THE
POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS...BUT ALSO THE
POTENTIAL FOR TORNADOES. STORMS WILL INITIATE OVER NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS
AFTERNOON...THEN MOVE EASTWARD ACROSS LOUISIANA...EAST TEXAS...AND
SOUTHCENTRAL ARKANSAS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SEVERE STORMS MAY STILL BE IN PROGRESS OVER THE EASTERN SECTIONS OF
NORTH LOUISIANA AND SOUTHERN ARKANSAS EARLY THURSDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Dec 18, 8:42 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
842 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM LARAN LA TORNADO
12/18/02 UNION POSSIBLE TORNADO DAMAGED
SEVERAL HOMES...AND
DOWN TREES AND POWER
LINES. REPORTED BY LAW
ENFORCEMENT
0440 PM 3 N FARMERVILLE LA TORNADO
12/18/02 UNION POSSIBLE TORNADO DAMAGED
TREES JUST NORTH OF
FARMERVILLE. REPORTED BY
LAW ENFORCEMENT
0510 PM NASHVILLE AR .75 INCH HAIL
12/18/02 HOWARD REPORTED BY LAW
ENFORCEMENT
0515 PM PLAIN DEALING LA 1.00 INCH HAIL
12/18/02 BOSSIER REPORTED BY SPOTTERS
0645 PM GILLIAM LA WIND DAMAGE
12/18/02 CADDO POWER LINES BLOWN DOWN.
REPORTED BY SPOTTERS
0716 PM DIXIE LA WIND DAMAGE
12/18/02 CADDO POWER LINES DOWN AND
DAMAGE TO TRAILER HOMES.
REPORTED BY SPOTTERS
0801 PM SPRINGHILL LA .88 INCH HAIL
12/18/02 WEBSTER REPORTED BY SPOTTERS
03Local storm report, Dec 18, 10:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Dec 18, 10:52 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNN
NWUS54 KSHV 190452 CCA
LSRSHV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1048 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0400 PM 4 E STRONG AR WIND DAMAGE
12/18/02 UNION MOBILE HOME AND OUT
BUILDINGS DAMAGED AND
LARGE TREES BLOWN DOWN.
FROM TV STATION IN MONROE.
0855 PM SPRINGHILL LA .75 INCH HAIL
12/18/02 WEBSTER FROM LAW ENFORCEMENT
0910 PM WALKERVILLE AR .88 INCH HAIL
12/18/02 COLUMBIA FROM EMERGENCY MANAGER.
1020 PM EMERSON AR FLOODING
12/18/02 COLUMBIA HWY 79 CLOSED DUE TO HIGH
WATER...SEVERAL OTHER
ROADS CLOSED DUE TO HIGH
WATER. FROM EMERGENCY
MANAGER.
1030 PM 2 E HALLSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 FLOODED...NUMEROUS
OTHER ROADS IN THE COUNTY
FLOODED. FROM LAW
ENFORCEMENT.
1030 PM PLAIN DEALING LA FLOODING
12/18/02 BOSSIER ROADS UNDER WATER. FROM
LAW ENFORCEMENT.
1030 PM BELCHER LA FLOODING
12/18/02 CADDO HWY 169 CLOSED DUE TO HIGH
WATER. FROM LAW
ENFORCEMENT.
NNNNLocal storm report, Dec 18, 11:15 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 PM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1000 PM LONGVIEW TX FLOODING
12/18/02 GREGG EASTMAN ROAD 1 MILE
SOUTH OF HWY 80 AND
HOUSTON STREET AT 1104
UNDER WATER. FROM LAW
ENFORCEMENT.
1000 PM SCOTTSVILLE TX FLOODING
12/18/02 HARRISON HWY 80 UNDER WATER FOR
A DISTANCE OF 200 TO 300
YARDS. FROM SHV WCM.
NNNNFlash Flood, Lafayette
- When
- December 18, 11:20 PM CST to December 19, 1:15 AM CST
- Where
- Lafayette County, Bradley
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.241, -93.607 (the zone’s center; the record gives no point)
Several county roads under water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, December 18, 20021 death · 13 injured · F3 · 1 event
- Tornado in Missouri, December 18, 20021 death · 7 injured · $138,000 · F1 · 1 event
- Winter Storm in Arizona, December 18, 20021 death · 5 injured · 2 events
- Tornado in Louisiana, December 18, 2002$1.0 million · F2 · 1 event
- Tornado and Flash Flooding in Arkansas, December 18, 20022 injured · $797,000 · F0 · 10 events
- Tornado in Missouri, December 18, 20021 injured · $500,000 · F1 · 1 event
- Tornado in Missouri, December 18, 20021 injured · $43,000 · F1 · 1 event
- Tornado in Missouri, December 18, 2002$50,000 · F1 · 1 event
- Tornado in Missouri, December 18, 2002$75,000 · F0 · 1 event
- Tornado in Arkansas, December 18, 20022 injured · F1 · 1 event
- Flash Flood in Louisiana, December 18 to 19, 2002$60,000 · 1 event
- Tornado in Missouri, December 18, 2002$2,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321693.